Alert archive / California / Wind Advisories in 2011
Wind Advisory 9, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 17, 2011, 8:08 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 8:08 PM PST (04:08 UTC)
- Expired
- Feb 18, 2011, 11:38 AM PST
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
037 WWUS76 KHNX 180408 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 808 PM PST THU FEB 17 2011 CAZ092-181215- /O.EXP.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/ /O.NEW.KHNX.WI.Y.0009.110218T0408Z-110219T0300Z/ /O.CON.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 808 PM PST THU FEB 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST FRIDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST FRIDAY FOR THE GRAPEVINE... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST FRIDAY FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. A HIGH WIND WARNING FOR THE GRAPEVINE REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST FRIDAY FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. * WINDS: SOUTHERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER MUCH OF THE AREA. FOR AREAS SOUTH OF BAKERSFIELD WINDS 35 TO 45 MPH WITH GUSTS TO OVER 75 MPH. * TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 5 PM FRIDAY. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA * IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089-091-181215- /O.EXP.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/ /O.NEW.KHNX.WI.Y.0009.110218T0408Z-110219T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 808 PM PST THU FEB 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST FRIDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... ESPECIALLY BELOW THE PASSES. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... LOS BANOS...COALINGA...MENDOTA * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ090-180515- /O.EXP.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/ EAST CENTRAL SAN JOAQUIN VALLEY- 808 PM PST THU FEB 17 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE EAST CENTRAL SAN JOAQUIN VALLEY. $$ CAZ095-181215- /O.CON.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/ KERN COUNTY MOUNTAINS- 808 PM PST THU FEB 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST FRIDAY FOR THE GRAPEVINE... A HIGH WIND WARNING FOR THE GRAPEVINE REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS. * WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH. * TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 5 PM FRIDAY. * LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE ON THE SAN JOAQUIN VALLEY SIDE THROUGH TEJON PASS. * IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DUDLEY WEATHER.GOV/HANFORD
3 follow-up statements
801 WWUS76 KHNX 180422 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 822 PM PST THU FEB 17 2011 CAZ092-181230- /O.CON.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/ /O.CON.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 822 PM PST THU FEB 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST FRIDAY FOR THE SOUTHEAST SAN JOAQUIN VALLEY NEAR THE GRAPEVINE... A HIGH WIND WARNING FOR THE SOUTHEAST SAN JOAQUIN VALLEY NEAR THE GRAPEVINE REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY FOR THE REMAINDER OF THE SOUTHEASTERN SAN JOAQUIN VALLEY. * WINDS: SOUTHERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER MUCH OF THE AREA. FOR AREAS SOUTH OF BAKERSFIELD WINDS 35 TO 45 MPH WITH GUSTS TO OVER 75 MPH. * TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 5 PM FRIDAY. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA * IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-181230- /O.CON.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/ KERN COUNTY MOUNTAINS- 822 PM PST THU FEB 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST FRIDAY FOR THE GRAPEVINE... A HIGH WIND WARNING FOR THE GRAPEVINE REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS. * WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH. * TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 5 PM FRIDAY. * LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE ON THE SAN JOAQUIN VALLEY SIDE THROUGH TEJON PASS. * IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089-091-181230- /O.CON.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 822 PM PST THU FEB 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... ESPECIALLY BELOW THE PASSES. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... LOS BANOS...COALINGA...MENDOTA * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
394 WWUS76 KHNX 181233 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 433 AM PST FRI FEB 18 2011 CAZ092-182000- /O.CON.KHNX.HW.W.0002.000000T0000Z-110219T0300Z/ /O.CON.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 433 AM PST FRI FEB 18 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE GRAPEVINE... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING FOR THE SOUTHEAST SAN JOAQUIN VALLEY NEAR THE GRAPEVINE REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE REMAINDER OF THE SOUTHEASTERN SAN JOAQUIN VALLEY. * WINDS: SOUTHERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER MUCH OF THE AREA. FOR AREAS SOUTH OF BAKERSFIELD WINDS 35 TO 45 MPH WITH GUSTS TO OVER 75 MPH. * TIMING: FROM THIS MORNING INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 5 PM TODAY. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA * IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-182000- /O.CON.KHNX.HW.W.0002.000000T0000Z-110219T0300Z/ KERN COUNTY MOUNTAINS- 433 AM PST FRI FEB 18 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE GRAPEVINE... A HIGH WIND WARNING FOR THE GRAPEVINE REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS. * WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH. * TIMING: FROM THIS MORNING INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 5 PM TODAY. * LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE ON THE SAN JOAQUIN VALLEY SIDE THROUGH TEJON PASS. * IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089-091-182000- /O.CON.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 433 AM PST FRI FEB 18 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... ESPECIALLY BELOW THE PASSES. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... LOS BANOS...COALINGA...MENDOTA * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JEB WEATHER.GOV/HANFORD
596 WWUS76 KHNX 181938 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1138 AM PST FRI FEB 18 2011 CAZ092-190345- /O.CAN.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/ /O.EXT.KHNX.HW.W.0002.000000T0000Z-110219T0600Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 1138 AM PST FRI FEB 18 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE GRAPEVINE... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. THE HIGH WIND WARNING FOR THE GRAPEVINE IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. * WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO 70 MPH OR HIGHER AT THE FOOT OF THE GRAPEVINE. * TIMING: THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 10 PM THIS EVENING. * LOCATIONS INCLUDE: EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY MAINLY FROM LAMONT SOUTHWARD TO THE FOOT OF THE GRAPEVINE. * IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED VISIBILITY. STRONG HEADWINDS WILL CAUSE DIFFICULTY STEERING AND CONTROL OF VEHICLES...ESPECIALLY CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089-091-182045- /O.CAN.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 1138 AM PST FRI FEB 18 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. SOUTHWESTERLY WINDS WILL OCCASIONALLY GUST TO 25 MPH ON THE WEST SIDE OF THE SAN JOAQUIN VALLEY THIS AFTERNOON AND REMAIN BELOW ADVISORY SPEEDS. $$ CAZ095-190345- /O.EXT.KHNX.HW.W.0002.000000T0000Z-110219T0600Z/ KERN COUNTY MOUNTAINS- 1138 AM PST FRI FEB 18 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE GRAPEVINE... THE HIGH WIND WARNING FOR THE GRAPEVINE IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS. * WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH. * TIMING: FROM THIS AFTERNOON THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 10 PM THIS EVENING. * LOCATIONS INCLUDE: GRAPEVINE...LEBEC...TEJON PASS. * IMPACTS: DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS... BLOWING SNOW WITH SEVERELY REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DURFEE WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:20 PM PST, 5 hours 48 minutes earlier.
Area forecast discussion, Feb 17, 2:20 PM PST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 220 PM PST THU FEB 17 2011 .SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGHOUT THE REGION AS ADDITIONAL STORM SYSTEMS ARE SLATED TO IMPACT THE REGION INTO NEXT WEEK. HEAVY MOUNTAIN SNOW AND VALLEY RAIN ARE POSSIBLE AT TIMES. GUSTY WINDS ARE EXPECTED ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY INTO EARLY EVENING, AND A HIGH WIND WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY EVENING FOR THE GRAPEVINE. && .DISCUSSION...WV/IR INDICATING A VIGOROUS UPPER PACIFIC SHORTWAVE PUSHING INTO THE NORTH BAY AREA WITH AN AREA OF WIDESPREAD PRECIPITATION ACROSS NORCAL. RADAR COMPOSITES INDICATE THE PRECIPITATION HAS BEEN GRAZING NORTHERN MERCED AND MARIPOSA COUNTIES BUT THE REMAINDER OUR CWFA HAS REMAINED DRY TODAY...AND IN THE CASE OF TULARE AND KERN COUNTIES...MOSTLY SUNNY. THE MAIN CONCERN FOR OUR AREA HAS ACTUALLY BEEN THE SOUTHERLY WINDS AHEAD OF THE INCOMING TROUGH. WINDS HAVE BEEN GUSTING BETWEEN 35 AND 40 MPH ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY AND ALSO IN THE MERCED AREA AND THE WIND ADVISORY ISSUED EARLIER FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY FOR TODAY HAS BEEN EXPANDED TO INCLUDE THE EAST CENTRAL PORTION OF THE VALLEY. THE LACK OF PRECIPITATION TODAY AND ANTICIPATED DELAY OF THE ONSET OF PRECIPITATION FOR THE AREAS SOUTH OF FRESNO COUNTY UNTIL LATE TONIGHT OR FRIDAY...HAS JUSTIFIED THE CANCELLATION OF THE WINTER STORM WARNING THAT HAD BEEN IN EFFECT FOR THE TULARE AND KERN COUNTY MOUNTAINS FOR TONIGHT AND FRIDAY. 12Z WRF/GFS INDICATE PRECIPITATION WILL PUSH SLOWLY SOUTHWARD THROUGH THE NORTHERN HALF OF OUR CWFA TONIGHT AS DEEPER MOISTURE AND UVM INCREASE SO HAVE LEFT THE WINTER STORM WARNING FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON FOR TONIGHT AND FRIDAY IN PLACE. THE MODELS ARE IN GOOD AGREEMENT WITH DEEPENING AN UPPER TROUGH OFF THE CA COAST LATE TONIGHT AND FRIDAY. AS THE TROUGH DEEPENS...INCREASED OFFSHORE P-GRADS WILL RESULT IN STRONG DOWNSLOPE WINDS OVER THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY. A HIGH WIND WATCH HAS BEEN POSTED FOR THIS AREA FOR LATE TONIGHT AND FRIDAY AS THIS WILL IMPACT TRAVEL OVER I-5. RH PROGS INDICATING INCREASING MOISTURE SPREADING ACROSS OUR CWFA BY LATE FRIDAY. A WINTER STORM WATCH REMAINS IN EFFECT FOR THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS FOR FRIDAY NIGHT AND SATURDAY WITH SNOW LEVELS EXPECTED TO BE AROUND 4000 FEET ON FRIDAY NIGHT LOWERING TO 3000 TO 3500 FEET BY SATURDAY AFTERNOON. HEAVY SNOWFALL IS ANTICIPATED OVER THE MOUNTAINS DURING THIS TIME FRAME AND TRAVEL OVER THE PASSES IN KERN COUNTY WILL LIKELY BE ADVERSELY IMPACTED. OVER THE LOWER ELEVATIONS A PERIOD OF LIGHT TO MODERATE RAINFALL IS EXPECTED OVER A WIDESPREAD AREA. THE MODELS CONTINUE TO TREND TOWARD LESS INSTABILITY AND CAPE ON SATURDAY OVER OUR AREA. WHILE ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS AS WELL AS OVER PORTIONS OF THE KERN COUNTY DESERTS ON SATURDAY AFTERNOON...SEVERE WEATHER IS UNLIKELY. THE TROUGH IS PROGGED TO CROSS CA SATURDAY NIGHT AND EARLY SUNDAY WITH DECREASING SHOWERS DURING THIS TIME FRAME AS AN UNUSUALLY COLD AIRMASS PUSHES INTO CENTRAL CA. LATER SHIFTS WILL NEED TO KEEP AN EYE OUT FOR THE POTENTIAL WIDESPREAD FROST IN THE SAN JOAQUIN VALLEY ON SATURDAY NIGHT IF SKIES CLEAR OUT EARLY ENOUGH. 12Z GFS AND ECMWF CONTINUE TO TREND FURTHER OFFSHORE WITH THE NEXT UPPER LOW PROGGED TO DROP SOUTHWARD OFF THE CA COAST ON WASHINGTON/S BIRTHDAY. THE ECMWF IS EVEN FURTHER OFFSHORE THAN THE GFS AND PUSHES A SHORTWAVE RIDGE OVER CENTRAL CA. THIS WOULD RESULT IN A PERIOD OF DRY WEATHER FOR OUR AREA WITH DAYTIME TEMPERATURES TRENDING SLIGHTLY WARMER ALTHOUGH STILL BELOW NORMAL FOR LATE FEBRUARY. THE LOW IS THEN PROGGED TO PUSH INLAND NEAR THE US/MEXICO BORDER NEXT WEDNESDAY. A COLDER TROUGH IS EXPECTED TO DROP INTO THE GREAT BASIN NEXT THURSDAY WHICH HAS THE POTENTIAL TO BRING SOME MORE CHILLY TEMPERATURES TO OUR AREA BY THE END OF NEXT WEEK. && .AVIATION...MVFR CEILINGS WITH LOCAL IFR IN PRECIPITATION WILL OCCUR ALONG THE WEST SLOPES OF THE SIERRA GENERALLY NORTH OF FRESNO COUNTY THROUGH 18Z FRIDAY. IFR CONDITIONS WILL DEVELOP OVER THE SIERRA NEVADA AND THE TEHACHAPI MOUNTAINS FRIDAY AFTERNOON WITH THE ONSET OF PRECIPITATION. VFR CONDITIONS WILL PREVAIL ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z FRIDAY ALTHOUGH AREAS OF MVFR CEILINGS ARE POSSIBLE IN THE SIERRA FOOTHILLS FRIDAY AFTERNOON. ADDITIONALLY...WIND GUSTS OF 35 KNOTS OR GREATER WILL CONTINUE OVER THE NORTHERN AND WESTERN SIDE OF THE SAN JOAQUIN VALLEY UNTIL ABOUT 04Z FRIDAY. STRONG SOUTHERLY WINDS IN EXCESS OF 35 KNOTS CAN BE EXPECTED AT THE SOUTH END OF THE SAN JOAQUIN VALLEY AND OVER THE GRAPEVINE AFTER 08Z FRIDAY. && .AIR QUALITY ISSUES...NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON CAZ095>097. WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY CAZ096. HIGH WIND WATCH FROM MIDNIGHT PST TONIGHT THROUGH FRIDAY EVENING FOR THE GRAPEVINE AREA IN CAZ092-095. WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR THE SAN JOAQUIN VALLEY IN CAZ089>091. && PUBLIC...DS AVN/FW...DURFEE SYNOPSIS...TLM WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 17, 5:52 PM PST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 552 PM PST THU FEB 17 2011 CAZ096-190200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 552 PM PST THU FEB 17 2011 ...WINTER STORM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING WILL REMAIN IN EFFECT UNTIL 4 PM PST FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-097-190200- KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 552 PM PST THU FEB 17 2011 ...WINTER STORM WATCH AND GUSTY WINDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE AND KERN COUNTY MOUNTAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE TULARE COUNTY MOUNTAINS. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE DETAILS. A HIGH WIND WARNING IS IN EFFECT FOR THE BASE OF THE GRAPEVINE FROM MIDNIGHT TONIGHT THROUGH FRIDAY EVENING. PLEASE REFER TO SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE KERN COUNTY MOUNTAINS. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE DETAILS. A WINTER STORM IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE TULARE COUNTY MOUNTAINS. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE DETAILS. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE BASE OF THE GRAPEVINE THROUGH FRIDAY EVENING. PLEASE REFER TO SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>094-190200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 552 PM PST THU FEB 17 2011 ...HIGH WINDS AND POSSIBLE WEEKEND THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. PLEASE REFER TO SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE DETAILS. A HIGH WIND WATCH IS IN EFFECT FOR THE FOR THE SOUTHEAST SAN JOAQUIN VALLEY FROM MIDNIGHT TONIGHT THROUGH FRIDAY EVENING. PLEASE REFER TO SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH WILL REMAIN IN EFFECT FOR THE FOR THE SOUTHEAST SAN JOAQUIN VALLEY THROUGH FRIDAY EVENING. PLEASE REFER TO SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE DETAILS. THUNDERSTORMS ARE POSSIBLE THIS SATURDAY AND SUNDAY FOR THE ENTIRE SAN JOAQUIN VALLEY AND FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. DUDLEY
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 5:44 PM PST | High Wind Warning | HNX | 28 hr | |
| Feb 18, 12:21 PM PST | Winter Weather Advisory | HNX | 36 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.